Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2002, 4:36 PM EDT for Fulton County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 4:36 PM EDT (20:36 UTC)
- Expired
- May 25, 2002, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Fulton County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:00 PM EDT | Thunderstorm Wind | Holland, OH | Thunderstorm winds downed several large tree limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 252036 SVRFWA OHC051-252100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 PM EDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FULTON COUNTY IN OHIO * UNTIL 500 PM EDT * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF DELTA...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... DELTA SWANTON ONE INCH SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4151 8418 4151 8382 4168 8345 4187 8371
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 25, 3:10 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 203 PM EST FRI MAY 24 2002 SHORT TERM DISCUSSION... COLD FRONT MOVING THROUGH AREA WITH STG TO SVR STORMS RAPIDLY DEVELOPING. FRONT WILL EXIT THE AREA BY EARLY EVENING. WILL HAVE EARLY EVE WORDING IN EASTERN ZONES...DRY WEST. MODELS IN AGREEMENT ON BRINGING RIDGE OVER THE REGION FOR SUNDAY AND MEMORIAL DAY...FOR A BEAUTIFUL HOLIDAY WEEKEND AS MOSTLY SUNNY SKIES AND WARMING TEMPS DOMINATE. NO REAL COLD AIR TO SPEAK OF BEHIND THIS FRONT SO H85 TEMPS REBOUND +8 TO +10 SUNDAY AND TO +13 MEMORIAL DAY. GOING HIGHS LOOK GOOD FOR NOW...BUT DEPENDING ON EXACT AMOUNT OF COOLER AIR TO MOVE IN AND WARM LATE MAY SUN...WOULD NOT BE SURPRISED TO SEE TEMPS AT OR ABOVE GUIDANCE BOTH DAYS. WILL HAVE TO BUMP UP TEMPS FOR TUESDAY AS H85 TEMPS STAY IN THE +14 TO +16 RANGE WITH LITTLE IN THE WAY OF MSTR AROUND. WILL GO FOR AROUND 80 FOR NOW AND SEE HOW LATER MODEL RUNS TREND. AS FOR LOWS...TNGT WILL BE THE COOLEST OF THE NEXT SEVERAL... BUT EVEN THEN LOWS ONLY FALL INTO THE 40S TONIGHT AND 50S THE NEXT COUPLE OF DAYS. EXTENDED FORECAST... OVERALL NO MAJOR CHANGES TO EXTENDED. .IWX...NONE. FISHER/EDDY
In the hours before
Local storm report, May 25, 3:52 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 12 SSW HUNTINGTON IN .75 INCH HAIL
05/25/02 HUNTINGTON REPORTED AT THE
INTERSECTION OF STATE
ROAD 105 AND COUNTY
ROAD 700 SOUTH.
REPORTED BY HAM RADIO
OPERATOR.
0250 PM 6 N WARREN IN .88 INCH HAIL
05/25/02 HUNTINGTON REPORTED BY STORM
SPOTTER.Local storm report, May 25, 4:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 PM GRISSOM AFB IN 61 MPH TSTM GUST
05/25/02 MIAMI REPORTED BY OBSERVER.Special weather statement, May 25, 4:11 PM EDT, 25 minutes before
INZ004>009-014>018-022>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-252045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 311 PM EST SAT MAY 25 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 329 HAS BEEN CANCELLED FOR PORTIONS OF SOUTHWESTERN LOWER MICHIGAN AND NORTHERN INDIANA... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. IN MICHIGAN...CASS AND SAINT JOSEPH. IN INDIANA...ST JOSEPH...MARSHALL...FULTON...CASS...ELKHART AND KOSCIUSKO. THE WATCH REMAINS IN EFFECT FOR THE REMAINDER OF EXTREME SOUTHWESTERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWESTERN OHIO UNTIL 7 PM EST. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FISHER
Local storm report, May 25, 4:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 7 S MARION IN .75 INCH HAIL
05/25/02 GRANT REPORTED AT THE
INTERSECTION OF COUNTY
ROAD 700 S AND STATE
ROAD 9. REPORTED BY
STORM SPOTTER.Local storm report, May 25, 4:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM NAPOLEON OH .75 INCH HAIL
05/25/02 HENRY REPORTED BY STORM
SPOTTER.Local storm report, May 25, 4:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EST SAT MAY 25 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM FLORIDA OH 1.25 INCH HAIL
05/25/02 HENRY REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:29 PM EDT | Severe Thunderstorm Warning | IWX | Paulding | 31 min |
| May 25, 4:17 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.